Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Taking qutan, benfage plus for seizure and anxiety. Having headache and developed GERD. Any ideas?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 706 Questions
I am on QUTAN 25 1-0-2 BENFAGE PLUS 1-0-0 DIVAA od 500 0-0-1 Nexito 10 0-0-1 for seizure & anxiety ,Now headache and guiddiness. Whether DIVAA od 500 once a day or ENCORATE CHRONO 300 TWICE A DAY IS OKAY AS I HAVE NOW DEVELOPED GERD WITH HIATUS HERNIA WITH OESOPHAGEAL ULCER AND FISSURE IN ANO RECENTLY
Posted Sat, 23 Mar 2013 in Brain and Spine
Answered by Dr. Gopal Krishna Dash 18 minutes later

Thanks for the query,

I have noted your complaints and concern. Valproate preparations (Diva OD, Encorate etc) can cause dyspepsia and aggravate the symptoms of GERD; but rare. This is not a very common and serious side effects of valproate.

Valproate should not be used in patients with kidney and liver problem. It can cause problem in the pancreas gland also. You may opt for any of this preparations as it wont adversely affect you (i mean it wont have adverse effect on hiatus hernia and fissure etc).

If I were to be your treating doctor, I would suggest a single dose of Diva OD instead of two. .

Hope this clarifies. Please get back to me if you have any concern
Best wishes
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor